Doctor insights on:
How To Wean Off Zoloft 50mg
Lower the dose: Meds like zoloft (sertraline) can sometimes cause withdrawal effects including dizziness, electrical sensations in your head, nausea, mild muscle aches, feeling flushed, anxious, etc. Zoloft (sertraline) does this infrequently. These withdrawal effects are not dangerous, but they can be uncomfortable. If you are having problems stopping from 50 mg talk to your doc about cutting to a lower dose for a week or 2 and then stop. ...Read more
Get tablets: If you are having trouble weaning off 25 mg zoloft, (sertraline) you may be a slow metabolizer. Check with your doctor. Otherwise, skip a capsule every 5 days for 2 wks, then every 4 days for 2 wks, then every 3 days, then every other day for 2 wks etc then one cap every 3days for 2 wks, every 4 days for 2 wks, then stop. ...Read more
What is the best way way to wean off zoloft (sertraline) 25 mg od. I've been taking it for a year?
Taper Zoloft (sertraline): Generally, a taper over months with 2-6 weeks between steps is recommended. Yours is a very low dose (25mg). At that dose, it should be possible to just stop it. Have a look at the article in the Harvard Medical Letter on how to discontinue antidepressant meds: http://bit. Ly/1F5ctVz. Of course, you should discuss your plans with the prescribing physician before proceeding. ...Read more
Do I need to wean off Zoloft when switching to Lexapro (escitalopram) or can I just go straight to the Lexapro (escitalopram) without still taking zoloft. Doc said to do that?
Start Lexapro (escitalopram): While still on the zoloft. I usually have someone start on a small dose of the Lexapro (escitalopram) and increase it gradually while at the same time, taper down even more slowly on the zoloft. Each new antidepressant essentially has to start over again and needs time to work. Therefore you don't want to go off the zoloft too quickly, you may find out it had been doing much more for you than you had thought. ...Read more
Best way to wean off 50mg zoloft (sertraline)? Dr said to take every second day is this correct? And for how long before I stop all together? Thanks!
I don't want to take: The place of your physician. Your physician knows how long you have been on zoloft (sertraline). So follow his or her advice. There is more than one way to wean off of zoloft (sertraline) and taking the medication every other day is one of them. Taking 25mg per day is another way it can be tapered. ...Read more
Why tapering?: You should talk to the doctor who prescribed it first, to make sure you don't still need the medication to control any symptoms. Otherwise, to taper, decrease to 25 mg daily for two weeks and then stop. You could start to notice a return of depression or anxiety with reducing the dose or stopping it. In that case, just restart it at 50 mg daily. Good luck! ...Read more
I am slowly weaning myself off of zoloft (sertraline). I am currently taking 50mg on mwf. What side effects should I expect when I stop completely?
Wean If Possible: After taking an antidepressant then abruptly stopping it may cause "discontinuation syndrome" (a fancy term for withdrawal). Symptoms include dizziness, nausea, insomnia, anxiety, and electric brain shocks just to mention a few. If these symptoms occur you might think you are slipping back into depression and needlessly restart the med. Tapering is preferred. Always work closely with your md. ...Read more
Hello, What would be the best way to wean off completely from Zoloft? I took 25mg a year ago for 1 month and since then I've been down to about 6mg.
Try: To take it any other day for 1-3 months. But better to discuss this with your doctor who knows your condition. And necessity for this medicine. ...Read more
Bad reaction with Zoloft (sertraline) weaned down to 12.5 nine days ago side effects were present 4 days after should I half it again or wait another week?
Zoloft (sertraline): It is really important that you wean off medications under the supervision of the doctor who prescribed it. I have not dropped to a dose lower than 12.5 mg w patients - but it depends on your providers' directives. ...Read more
What is safest way to wean off of 25mg Zoloft (sertraline) after 9 weeks? Had many startup symptoms & it increased severity of original complaints before the drug.
I get these random spells of feeling "high"at times. I don't use any drugs and I'm wondering is it from weaning off of 50 mg Zoloft (sertraline) or sleep deprived.
Always discuss with: Your psychiatrist about weaning off. Or u can try 1/2 tab every day for two weeks then 1/2 tab every other day until they're finished. Take care! ...Read more
Under close suprvsn: If your 5 yo is on this med it is best you make any changes under close supervision by the doctor who prescribed it. The site is not designed as a substitute for locally supervised care, especially when a full history, exam and understanding of the case is not available. ...Read more
Zoloft (sertraline): As directed by your prescribing doctor, depending on your daily dose & how long u have been on it. ...Read more
I have been on Zoloft for over a year, but have been wanting to get off. Missed three doses over MLK by accident. What is the best way to wean off now
Did you have trouble: Withdrawing from the Zoloft during the three days? Any symptoms? Other SSRI's are notorious for creating havoc by too quickly quitting (Paxil, Effexor and now Cymbalta). Zoloft and Prosac are not usually in this category, so you may be lucky. Consult with your prescribing MD, but generally withdrawal is better if you reduce the dose by a third, one week at a time. ...Read more